| Model Number |
GLM910010 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01260, 3008114965-2019-01261.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a ruptured posterior communicating artery (pcom) aneurysm of roundabout 2mm, the first coil was too big, then a 2mm x 4cm (glm920040, l11688) galaxy g3 mini was chosen.It was perfectly configurated in the aneurysm, so they wanted to detach, however, the system did not detach when using a enpower dcb 2 (dcb2000500, l12008) and an enpower control cable (ecb00018200, l11342).They used another enpower dcb 2 (dcb2000500, l12008) and another enpower control cable (ecb00018200, l11342, but it did not detach.A 1mm x 1cm galaxy g3 mini (glm910010, l11221) was attempted to be detached but failed.And a 1.5mm x 2cm galaxy g3 mini (glm915020, l12474) also failed to detach.In total they tried 3 different coils, all of them did not detach or did not show the connection signal.They changed the cables and boxes, but nothing worked.In total two dcb and two cables were used.The procedure was completed with competitor¿s coils.There was no report of the event resulting in prolongation of the procedure.Adequate flush had been maintained.The devices were prepped as per the instructions for use (ifu).Pre-deployment electrical testing was performed with the first coil, when it was deployed.The other coils had been already tested when they unpacked them.One of the dcb¿s was used for a former coiling and everything worked.The coils were still attached to the coil delivery system when removed from the patient.There is no information as to the coil being stretched or damaged when removed.It was not necessary to remove concomitant devices with the complaint devices.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a ruptured posterior communicating artery (pcom) aneurysm of roundabout 2mm, the first coil was too big, then a 2mm x 4cm (glm920040, l11688) galaxy g3 mini was chosen.It was perfectly configurated in the aneurysm, so they wanted to detach, however, the system did not detach when using a enpower dcb 2 (dcb2000500, l12008) and an enpower control cable (ecb00018200, l11342).They used another enpower dcb 2 (dcb2000500, l12008) and another enpower control cable (ecb00018200, l11342, but it did not detach.A 1mm x 1cm galaxy g3 mini (glm910010, l11221) was attempted to be detached but failed.And a 1.5mm x 2cm galaxy g3 mini (glm915020, l12474) also failed to detach.In total they tried 3 different coils, all of them did not detach or did not show the connection signal.They changed the cables and boxes, but nothing worked.In total two dcb and two cables were used.The procedure was completed with competitor¿s coils.There was no report of the event resulting in prolongation of the procedure.Adequate flush had been maintained.The devices were prepped as per the instructions for use (ifu).Pre-deployment electrical testing was performed with the first coil, when it was deployed.The other coils had been already tested when they unpacked them.One of the dcb¿s was used for a former coiling and everything worked.The coils were still attached to the coil delivery system when removed from the patient.There is no information as to the coil being stretched or damaged when removed.It was not necessary to remove concomitant devices with the complaint devices.One non-sterile galaxy g3 mini 1mm x 1cm unit was received inside of a pouch.The received device was visually inspected, and no damages were noted on it.Then a microscopic inspection was performed, and the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No other damages were observed.Also, the marker band was found at 36cm from distal end and it was found within specification.The resistance of the device was measured with multimeter and a lab sample enpower control cable.Resistance initially measured approximately 55.9 o, which is within the specification range.The received unit galaxy g3 mini 1mm x 1cm was connected to a lab sample enpower control cable and then connected to the detachment control box received.The power was turned on and the system ready light illuminated.A detachment cycle was initiated when the detach button was pressed.After that the embolic coil was detached from the device.A manufacturing record evaluation was performed for the finished device l11221 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be confirmed because the device was found within the specifications in the functional test.After that the embolic coil was detached from the device.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Based on the event description, there was an attempt to detach the device with an enpower control cable and an enpower dcb 2 control box.However, based on the analysis of the device received, the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.